Files

Action Filename Description Size Access License Resource Version
Show more files...

Abstract

The real homology of a compact Riemannian manifold M is naturally endowed with the stable norm. The stable norm on H-1 (M. R) arises from the Riemannian length functional by homogenization. It is difficult and interesting to decide which norms on the finite-dimensional vector space H-1 (M,R) are stable norms of a Riemannian metric on M. If the dimension of M is at least three, I. Babenko and F. Balacheff proved in [I. Babenko, F Balacheff, Sur la forme de la boule unite de la norme stable uniclimensionnelle, Manuscripta Math. 119 (3) (2006) 347-358] that every polyhedral norm ball in H I (M, R), whose vertices are rational with respect to the lattice of integer classes in HI(M,R), is the stable norm ball of a Riemannian metric on M. This metric can even be chosen to be conformally equivalent to any given metric. In [I. Babenko, F. Balacheff, Sur la forme de la boule unite de la norme stable uniclimensionnelle, Manuscripta Math. 119 (3) (2006) 347-358], the stable norm induced by the constructed metric is computed by comparing the metric with a polyhedral one. Here we present an alternative construction for the metric. which remains in the geometric framework of smooth Riemannian metrics. (C) 2009 Elsevier B.V. All rights reserved.

Details

Actions

Preview